Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 86, NWS Topeka, KS

May 15, 2009Douglas County, Jefferson County, Shawnee County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at May 15, 2009, 3:12 PM CDT for Douglas County, Jefferson County, Shawnee County, Kansas. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2009, 3:12 PM CDT (20:12 UTC)
Expired
May 15, 2009, 4:00 PM CDT
In force
48 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon

Counties Douglas County, KS, Jefferson County, KS, Shawnee County, KS

The radar

The Topeka radar (KTWX), 65 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 3:54 PM CDTHAIL 0.885 Ne Topeka, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 3:02 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.2 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2009-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2009-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 302 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1293 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
590 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
302 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
0.0
Supercell composite
13.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KTOP 152012
SVRTOP
WKSC045-087-177-152100-
/O.NEW.KTOP.SV.W.0086.090515T2012Z-090515T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
312 PM CDT FRI MAY 15 2009

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DOUGLAS COUNTY IN EAST CENTRAL KANSAS...
  EAST CENTRAL SHAWNEE COUNTY IN EAST CENTRAL KANSAS...
  SOUTHWESTERN JEFFERSON COUNTY IN NORTHEAST KANSAS...

* UNTIL 400 PM CDT

* AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.        
  THIS STORM WAS LOCATED NEAR DOWNTOWN TOPEKA...MOVING NORTHEAST     
  AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EAST CENTRAL TOPEKA...
  TECUMSEH...
  GRANTVILLE...
  PERRY STATE PARK...
  LECOMPTON...
  PERRY...
  WILLIAMSTOWN...
  OSKALOOSA...

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 174 AND 200.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

&&

LAT...LON 3924 9531 3895 9529 3889 9573 3907 9577
TIME...MOT...LOC 2012Z 246DEG 21KT 3901 9565

$$

HARDING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:33 PM CDT, 39 minutes earlier.

Area forecast discussion, May 15, 2:33 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
233 PM CDT FRI MAY 15 2009

.UPDATE...

UPDATED FOR 18 UTC AVIATION.

&&

.DISCUSSION...

THE COLD FRONT WAS MOVING SOUTHEAST INTO NORTH CENTRAL KS. AS THE
FRONT MOVES EAST...SFC CONVERGENCE WILL CAUSE THUNDERSTORMS TO
DEVELOP WITHIN THE NEXT HOUR. AN OUTFLOW BOUNDARY WAS LOCATED JUST
ALONG I-70 AND EXTENDED WEST TO THE COLD FRONT. ANY STORMS THAT
INTERACT WITH THE OUTFLOW BOUNDARY MAY PRODUCE BRIEF TORNADOES.
FARTHER SOUTH IN THE WARM SECTOR THE PRIMARY HAZARD WILL BE LARGE
HAIL...DAMAGING WINDS AND HEAVY RAINFALL.

&&

.AVIATION...

THE COLD FRONT WAS MOVING SOUTHEAST INTO NORTH CENTRAL KS. AS THE
FRONT MOVES EAST...SFC CONVERGENCE WILL CAUSE THUNDERSTORMS TO
DEVELOP WITHIN THE NEXT HOUR. AN OUTFLOW BOUNDARY WAS LOCATED JUST
NORTH OF I-70 AND EXTENDED NORTH TO THE COLD FRONT. ANY STORMS
THAT INTERACT WITH THE OUTFLOW BOUNDARY MAY PRODUCE BRIEF
TORNADOES. FARTHER SOUTH IN THE WARM SECTOR THE PRIMARY HAZARD
WILL BE LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL.

&&

.PREV DISCUSSION... /ISSUED 343 AM CDT FRI MAY 15 2009/

DISCUSSION...

00Z UA ANALYSIS AT 850 MB SHOWED A MOISTURE AXIS FROM SOUTH CENTRAL
TEXAS INTO NORTHEAST KANSAS. 07Z SURFACE ANALYSIS HAD THE SURFACE
LOW OVER SOUTHEAST COLORADO WITH A WARM FRONT ACROSS SOUTHERN KANSAS
JUST NORTH OF HUTCHINSON TO FORT SCOTT LINE. ELEVATED THUNDERSTORMS
HAVE FIRED ACROSS NORTHEAST KANSAS NORTH OF INTERSTATE 70 ON THE
NOSE OF THE LOW LEVEL JET. SINCE 05Z THE LLJ HAS INCREASE FROM 30KTS
TO NEAR 50 KTS AT 07Z. ELEVATED STORMS WERE OCCURRING ACROSS NEHAMA
AND BROWN COUNTIES AT 08Z. LATEST RUC HAS A THETA-E MAXIMA FROM
850-700 MB ACROSS NORTHEAST AND EAST CENTRAL KANSAS. WATER VAPOR
LOOP AND PROFILER DATA SHOWS A SHORTWAVE PASSING THROUGH THE FOUR
CORNERS AREA THIS MORNING.

FOR TODAY THE WARM FRONT WILL CONTINUE TO MOVE NORTHWARD INTO
SOUTHEAST NEBRASKA AND NORTHWEST MISSOURI BY 18Z. EXPECTING EARLY
MORNING CONVECTION TO CONTINUE ACROSS THE NORTHERN COUNTIES ON THE
NOSE OF THE LOW LEVEL JET AND ISENTROPIC LIFT OVER THE WARM FRONT.
BY MID MORNING EXPECTING THE BULK OF THE THUNDERSTORMS TO BE
NORTHEAST OF THE CWA.

NEXT AS A UPPER TROUGH MOVES ACROSS THE NORTHERN PLAINS TODAY A COLD
FRONT WILL APPROACH THE CWA FROM THE NORTHWEST. MLCAPES INCREASE
THIS AFTERNOON TO AROUND 2000-2500 J/KG WITH 30 TO 40 KTS OF 0-6KM
SHEAR. LAPSE RATES STEEPEN THIS AFTERNOON AND FORECAST SOUNDINGS
SUGGEST LOW LEVEL CIN WILL GO AWAY IN THE 19Z-21Z TIME FRAME. CLOUDS
AND RAIN THIS MORNING MAY AFFECT THE AMOUNT OF INSTABILITY AND THERE
MAY ALSO BE SOME OUTFLOW BOUNDARIES IN PLACE FROM THE MORNING
CONVECTION. LOOKS LIKE MAINLY A HAIL THREAT THIS AFTERNOON...HOWEVER
LOW LEVEL HELICITY MAY BE ENHANCED NEAR THE FRONTAL BOUNDARY OR NEAR
OUTFLOW BOUNDARIES SO COULD NOT RULE OUT A ISOLATED TORNADO.

BY 00Z SAT THE FRONT IS FORECAST TO EXTEND FROM NORTHWEST MISSOURI
TO NEAR TOPEKA SOUTHWEST TO COUNCIL GROVE AND WICHITA. CONTINUED
WITH THE HIGHEST POPS ACROSS EAST CENTRAL KANSAS THIS EVENING. WITH
THE THETA-E AXIS IN PLACE ACROSS EASTERN KANSAS TODAY AND INTO THIS
EVENING POTENTIAL FOR SOME LOCALLY HEAVY RAINFALL WILL EXIST. STORMS
WILL BE PROGRESSIVE AND THE FRONT SHOULD BE OUT OF THE FORECAST AREA
BY MID EVENING...SO NOT PLANNING ANY FLOOD WATCHES CURRENTLY.

BEHIND THE FRONT COOLER AND DRIER AIR WILL MOVE INTO THE CWA
OVERNIGHT TONIGHT. LOWS TONIGHT WILL DROP DOWN INTO THE 40S AND 50S.
ON SATURDAY BROAD AREA OF HIGH PRESSURE BUILDS INTO CENTRAL AND
EASTERN KANSAS IN THE WAKE OF THE UPPER TROUGH. HIGHS SATURDAY WILL
BE IN THE 60S.

DRY NORTHWEST FLOW THEN OCCURS INTO MONDAY. THE SURFACE HIGH MOVES
OFF BY SUNDAY EVENING WITH SOUTH WINDS AND INCREASING HEIGHTS HIGHS
WILL WARM INTO MID AND UPPER 70S FOR MONDAY.

NO CHANGES TO THE REST OF THE FORECAST.

53

AVIATION...

CONFIDENCE IN TS IS INCREASING WITH CURRENT RADAR TRENDS. DO NOT
THINK PRECIP WILL BE CONTINUOUS...SO HAVE INCLUDED A TEMPO FOR
SCATTERED TO NUMEROUS TS MOVING ACROSS NORTHEAST KS. AM NOT AS
CONFIDENT IN THE IFR CIGS THE MOS GUIDANCE IS INDICATING. THINK
MODELS ARE DOING THIS WITH STRONG LOW LEVEL MOISTURE ADVECTION. IFR
CIGS ARE STILL PRETTY FAR SOUTH INTO NORTHWEST OK. WITH THE BOUNDARY
LAYER REMAINING WELL MIXED...THINK CIGS WILL REMAIN ABOVE 1 KFT.
STILL THINK THERE WILL BE A BREAK IN TS BEFORE THE FRONT MOVES
THROUGH DURING THE AFTERNOON.

WOLTERS

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&

GARGAN
Hazardous weather outlook, May 15, 12:26 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1226 PM CDT FRI MAY 15 2009

KSZ008>012-020>024-026-034>040-054>056-058-059-161730-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1226 PM CDT FRI MAY 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL REDEVELOP ACROSS NORTHEAST AND
EAST CENTRAL KANSAS ALONG A COLD FRONT THIS AFTERNOON AND LAST INTO
THE EVENING. LARGE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES ARE ALL POSSIBLE. THERE MAY BE AN INCREASED THREAT FOR
ISOLATED TORNADOES ACROSS NORTHEAST KANSAS ALONG AN OUTFLOW
BOUNDARY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF NORTH CENTRAL AND
NORTHEAST KANSAS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, May 15, 2:04 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
204 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     FLASH FLOOD      E HIAWATHA              39.85N 95.54W
05/15/2009                   BROWN              KS   LAW ENFORCEMENT

            FLASH FLOODING OF A SMALL STREAM CAUSED WATER TO FLOW
            ACROSS HIGHWAY 73 JUST EAST OF HIAWATHA. THE ROAD WAS
            BRIEFLY CLOSED BUT IS NOW OPEN.

&&

GARGAN
Special weather statement, May 15, 2:51 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
251 PM CDT FRI MAY 15 2009

KSZ010-011-152015-
MARSHALL-NEMAHA-
251 PM CDT FRI MAY 15 2009

...SIGNIFICANT WEATHER ALERT FOR NEMAHA AND MARSHALL COUNTIES...

THROUGH 315 PM CDT...A THUNDERSTORM WILL MOVE EAST AT 30 MPH ACROSS
PORTIONS OF NORTHERN NEMAHA AND NORTHERN MARSHALL COUNTIES. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF
PRODUCING PEA SIZE HAIL AND HEAVY RAIN. SOME LOCATIONS THAT COULD BE
AFFECTED INCLUDE SUMMERFIELD...AXTELL...SENECA AND BAILEYVILLE.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Local storm report, May 15, 3:04 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
304 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             8 N TOPEKA              39.16N 95.68W
05/15/2009  M1.00 INCH       SHAWNEE            KS   TRAINED SPOTTER

            62ND AND NICKELL ROAD

&&

JL
Local storm report, May 15, 3:06 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
306 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     HAIL             3 NNW TOPEKA            39.09N 95.70W
05/15/2009  M1.00 INCH       SHAWNEE            KS   PUBLIC

            AT 46TH STREET AND K4...RELAYED THROUGH THE MEDIA

&&

JL
Local storm report, May 15, 3:10 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
310 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     HAIL             3 NNW MERIDEN           39.23N 95.59W
05/15/2009  E1.00 INCH       JACKSON            KS   TRAINED SPOTTER

&&

JL
Special weather statement, May 15, 3:11 PM CDT, 1 minute before
WKSC045-087-177-152100-
/O.NEW.KTOP.SV.W.0086.090515T2012Z-090515T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
311 PM CDT FRI MAY 15 2009

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DOUGLAS COUNTY IN EAST CENTRAL KANSAS...
  EAST CENTRAL SHAWNEE COUNTY IN EAST CENTRAL KANSAS...
  SOUTHWESTERN JEFFERSON COUNTY IN NORTHEAST KANSAS...

* UNTIL 400 PM CDT

* AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR SOUTH CENTRAL TOPEKA...MOVING NORTHEAST AT
  25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EAST CENTRAL TOPEKA...
  TECUMSEH...
  GRANTVILLE...
  PERRY STATE PARK...
  LECOMPTON...
  PERRY LAKE...
  PERRY...
  WILLIAMSTOWN...
  OSKALOOSA...

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 174 AND 200.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

&&

LAT...LON 3924 9531 3895 9529 3889 9573 3907 9577
TIME...MOT...LOC 2012Z 246DEG 21KT 3901 9565

HARDING

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 6:57 AM CDTSevere Thunderstorm WarningTOPCloud, Republic, Washington48 min
May 15, 7:24 AM CDTSevere Thunderstorm WarningTOPJackson, Pottawatomie30 min
May 15, 7:44 AM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha33 min
May 15, 7:58 AM CDTSevere Thunderstorm WarningTOPWashington24 min
May 15, 8:37 AM CDTSevere Thunderstorm WarningTOPWashington23 min
May 15, 8:53 AM CDTSevere Thunderstorm WarningTOPMarshall, Washington22 min
May 15, 9:22 AM CDTSevere Thunderstorm WarningTOPMarshall23 min
May 15, 9:55 AM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha35 min
May 15, 10:16 AM CDTAreal Flood AdvisoryTOPMarshall, Nemaha59 min
May 15, 10:16 AM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha59 min
May 15, 10:42 AM CDTFlash Flood WarningTOPNemaha4 hr
May 15, 10:45 AM CDTSevere Thunderstorm WarningTOPNemaha30 min
May 15, 10:54 AM CDTSevere Thunderstorm WarningTOPBrown48 min
May 15, 11:10 AM CDTSevere Thunderstorm WarningTOPBrown, Jackson, Nemaha51 min
May 15, 11:18 AM CDTFlash Flood WarningTOPBrown4 hr
May 15, 12:08 PM CDTAreal Flood AdvisoryTOPJackson112 min
May 15, 1:09 PM CDTAreal Flood AdvisoryTOPJackson, Jefferson111 min
May 15, 2:10 PM CDTFlash Flood WarningTOPJefferson4 hr
May 15, 2:19 PM CDTRiver Flood WarningTOPNemaha12 hr
May 15, 2:27 PM CDTSevere Thunderstorm WarningTOPJackson, Jefferson, Shawnee48 min
May 15, 3:19 PM CDTSevere Thunderstorm WarningTOPDouglas, Jefferson, Shawnee41 min
May 15, 3:35 PM CDTSevere Thunderstorm WarningTOPDickinson, Morris40 min
May 15, 3:38 PM CDTSevere Thunderstorm WarningTOPJackson, Shawnee37 min
May 15, 3:43 PM CDTSevere Thunderstorm WarningTOPPottawatomie, Shawnee, Wabaunsee32 min
May 15, 3:47 PM CDTFlash Flood WarningTOPDouglas, Jefferson, Shawnee4 hr
May 15, 3:50 PM CDTSevere Thunderstorm WarningTOPGeary, Riley, Wabaunsee10 min
May 15, 3:59 PM CDTSevere Thunderstorm WarningTOPJackson, Pottawatomie, Shawnee, Wabaunsee31 min
May 15, 4:00 PM CDTSevere Thunderstorm WarningTOPDouglas, Jefferson, Osage, Shawnee45 min
May 15, 4:11 PM CDTSevere Thunderstorm WarningTOPPottawatomie, Shawnee, Wabaunsee49 min
May 15, 4:18 PM CDTSevere Thunderstorm WarningTOPFranklin, Osage42 min
May 15, 4:26 PM CDTSevere Thunderstorm WarningTOPMorris49 min
May 15, 4:54 PM CDTFlash Flood WarningTOPShawnee112 min
May 15, 4:58 PM CDTSevere Thunderstorm WarningTOPDouglas, Franklin34 min
May 15, 5:04 PM CDTSevere Thunderstorm WarningTOPLyon, Wabaunsee26 min
May 15, 5:30 PM CDTSevere Thunderstorm WarningTOPDouglas, Franklin, Osage30 min
May 15, 5:44 PM CDTSevere Thunderstorm WarningTOPCoffey, Lyon, Osage31 min
May 15, 5:47 PM CDTFlash Flood WarningTOPCoffey, Douglas, Franklin, Lyon, Osage, Wabaunsee4 hr
May 15, 5:59 PM CDTSevere Thunderstorm WarningTOPOsage16 min
May 15, 6:11 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey, Douglas, Franklin, Osage49 min
May 15, 6:31 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey37 min
May 15, 6:41 PM CDTFlash Flood WarningTOPAnderson, Coffey, Franklin4 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.